Alert archive / Wisconsin / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 9, 2022, 1:50 PM CST for 9 counties in Wisconsin. It took effect at Jan 10, 2022, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2022, 1:50 PM CST (19:50 UTC)
- In effect from
- Jan 10, 2022, 12:00 AM CST
- Expired
- Jan 10, 2022, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Ozaukee County, WI, Sauk County, WI, Sheboygan County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 70 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS43 KMKX 091950 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 150 PM CST Sun Jan 9 2022 WIZ046-047-051-052-056>060-100400- /O.NEW.KMKX.WC.Y.0002.220110T0600Z-220110T1800Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 150 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Wood
4 follow-up statements
401 WWUS43 KMKX 100234 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 834 PM CST Sun Jan 9 2022 WIZ046-047-051-052-056>060-101200- /O.CON.KMKX.WC.Y.0002.220110T0600Z-220110T1800Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 834 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
586 WWUS43 KMKX 100837 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 237 AM CST Mon Jan 10 2022 WIZ046-047-051-052-056>060-101645- /O.CON.KMKX.WC.Y.0002.000000T0000Z-220110T1800Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 237 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
542 WWUS43 KMKX 101540 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 940 AM CST Mon Jan 10 2022 WIZ046-047-051-052-056>060-101800- /O.CON.KMKX.WC.Y.0002.000000T0000Z-220110T1800Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 940 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
230 WWUS43 KMKX 101754 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1154 AM CST Mon Jan 10 2022 WIZ046-047-051-052-056>060-101900- /O.EXP.KMKX.WC.Y.0002.000000T0000Z-220110T1800Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 1154 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Although winds will still be breezy this afternoon and keep a chill in the air, temperatures continue to gradually warm. A few spots may briefly see wind chills near 20 below for another hour or so, but most areas are seeing wind chills above advisory criteria with the warming temps. Thus, will allow the advisory to expire. $$ WAGNER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 11:14 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 9, 11:14 AM CST, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1114 AM CST Sun Jan 9 2022
.UPDATE...
(Issued 1114 AM CST Sun Jan 9 2022)
Strong cold air advection will continue today, with gusty west
northwest winds allowing temperatures to remain nearly steady, or
slowly fall into the single digits to lower to middle teens this
afternoon. Wind chills will generally be in the single digits to
around 10 below zero, making for a raw day despite the ample
sunshine.
Main question is if a Wind Chill Advisory will be needed for the
northern portions of the forecast area later tonight into Monday
morning. Passing 500 mb sheared vorticity maximum across
southwestern portions of the area later tonight into early Monday
morning will bring some clouds and light snow/flurries along with
it, which may limit low temperatures and subsequent wind chills.
Northern portions of the area may be on the edge of these clouds,
and may have enough clearing and wind to allow for wind chills to
reach the 20 below zero threshold for an advisory.
NBM apparent temperatures to bring 20 below zero wind chills into
the north later tonight into Monday morning. Low temperatures
currently are around the 50th percentile per NBM and Model
Certainty, though the spread is rather small between the 25th and
75th percentiles.
Thus, only small adjustments to lows in the north tonight may be
realistic, which still could be enough for an advisory. Will
continue to look at temperature trends and the cloud influence on
them for tonight in the northern parts of the area.
Wood
&&
.SHORT TERM...
(Issued 347 AM CST Sun Jan 9 2022)
Today through Monday:
The cold front is moving through early this morning and and arctic
air mass will move in behind it with temperatures falling through
this morning and barely rebounding during the day with afternoon
temperatures in the upper single digits to teens. Strong
northwesterly winds are also expected behind the front resulting
in wind chills dropping into the negative single digits to
negative teens by mid morning. Fortunately the sun will be out
today so there is one positive variable of the forecast for those
who don't like the cold.
Tonight we could see clouds build in mainly over southern WI as a
weak trough quickly swings through with the surface low tracking
just southwest of the state. This could bring a period of flurries
or light snow with it. Lift is weak with only some positive
vorticity advection with the trough moving overhead. There is also
some dry air to overcome, but if we're able to saturate a light
dusting of snow will be possible for areas towards the WI/IL
border as we'll be in the heart of the dendritic growth zone.
Temperatures tonight will drop into the negative single digits to
a few degrees above zero with wind chills in the teens. We'll have
to watch wind chill values towards central WI as an Advisory
could be needed if they trend colder.
Monday will be another Sunny but cold day with highs mainly in the
single digits and wind chills below zero. Winds will gradually
weaken through the day as high pressure builds in. Stay warm and
safe!
RAH
&&
.LONG TERM...
(Issued 419 AM CST Sun Jan 9 2022)
Monday night through Saturday:
Arctic high pressure around 1040 mb will slide across far srn WI and
nrn IL Mon nt. There will be some high, thin clouds due to warm
advection aloft, but overall good radiational cooling conditions are
expected. Below zero temps are expected with the possible exception
of right at the lakeshore.
The high will move to the Mid Atlantic States by late Tue while low
pressure moves across srn Canada. Breezy sly winds and strong warm
advection is expected. Temps will warm through the day and into
evening. High temps in the lower to middle 20s during the daylight
hours but 25-30 degrees after dark.
A wind shift to the nw is expected on Wed with the passage of a
decaying cold front, but high temps in the 30s is still likely.
There is much uncertainty among the ensembles of the GFS and ECMWF
for late in the week. Overall snow chances will increase for Fri-
Sat, but nothing substantial expected at this time.
Gehring
&&
.AVIATION...
(Issued 1114 AM CST Sun Jan 9 2022)
Gusty west northwest winds will linger this afternoon into this
evening, with gusts of 25 to 30 knots into early this afternoon.
Winds weaken somewhat by later tonight. Northwest winds become
gusty again on Monday.
Mainly VFR ceilings should move through most of the area, except
the far north, later this evening and into early Monday morning.
Some light snow or flurries may occur, but no accumulations are
expected. Skies should clear out again by middle morning Monday
and continue through the day.
Wood
&&
.MARINE...
(Issued 1114 AM CST Sun Jan 9 2022)
Gale Warning continues until noon CST across the southern 2/3 of
Lake Michigan, as well as the nearshore waters. Looking at latest
forecast soundings and more realistic GEFS ensemble 6 hour
maximum gusts, think that it can be allowed to expire at noon CST.
West to northwest gusts to 30 knots are then expected this
afternoon into tonight, perhaps into Monday. A Small Craft
Advisory will be needed for the nearshore waters this afternoon
and tonight, perhaps into Monday.
The Heavy Freezing Spray Warning for the northern 2/3 of Lake
Michigan continues until early Monday evening. This looks on
track, with the combination of gusty winds and very cold
temperatures over the lake. No changes are planned at this time
for this headline.
A round of south to southwest gales are possible Tuesday afternoon
into Tuesday night for Lake Michigan, including the nearshore
waters. Will consider a Gale Watch for that period, as signal has
been there for a few days now.
Wood
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Heavy Freezing Spray Warning...LMZ261-LMZ362-LMZ364-LMZ366-
LMZ563-LMZ565-LMZ567-LMZ669-LMZ868-LMZ870 until 6 PM Monday.
Gale Warning...LMZ080-LMZ366-LMZ565-LMZ567-LMZ643-LMZ644-LMZ645-
LMZ646-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until noon Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jan 9, 12:08 PM CST, 1 hour 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 1208 PM CST Sun Jan 9 2022 WIZ046-047-051-052-056>060-062>072-101815- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1208 PM CST Sun Jan 9 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Bitterly cold wind chills of 10 to 20 below will be possible tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind chills of 10 to 20 below will be possible again Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-101815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1208 PM CST Sun Jan 9 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight Gusty west to northwest winds to 30 knots will continue through tonight. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday The Small Craft Advisory will remain in effect into Monday afternoon for lingering gusty northwest winds. Gusty winds may reach Small Craft Advisory levels again Tuesday afternoon into Tuesday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-101815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1208 PM CST Sun Jan 9 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Occasional northwest gusts to around 30 knots will continue this afternoon, with a few gusts reaching Gale force levels of 35 knots. Areas of heavy freezing spray are expected through tonight for the northern two thirds of the Lake Michigan open waters. A Heavy Freezing Spray Warning remains in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heavy freezing spray is expected to continue through Monday over the northern two thirds of Lake Michigan. Southerly gales may return Tuesday afternoon into Tuesday night. www.weather.gov/mkx Kavinsky
In the hours before
Local storm report, Jan 9, 10:38 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1038 AM CST SUN JAN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM FREEZING RAIN 3 NNW SHEBOYGAN FALLS 43.77N 87.85W
01/09/2022 M0.01 INCH SHEBOYGAN WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON KSBM ASOS ICE SENSOR.
1200 AM FREEZING RAIN 2 W NORTH BAY 42.76N 87.81W
01/09/2022 M0.02 INCH RACINE WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON KRAC ASOS ICE SENSOR.
1200 AM FREEZING RAIN 2 W CUDAHY 42.95N 87.90W
01/09/2022 M0.03 INCH MILWAUKEE WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON ICE SENSOR ON KMKE
ASOS EQUIPMENT.
1200 AM FREEZING RAIN 3 N PLEASANT PRAIRIE 42.60N 87.93W
01/09/2022 M0.05 INCH KENOSHA WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON KENW ASOS ICE SENSOR.
1200 AM FREEZING RAIN 2 NNE MAPLE BLUFF 43.14N 89.35W
01/09/2022 M0.03 INCH DANE WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON KMSN ASOS ICE SENSOR.
&&Local storm report, Jan 9, 11:56 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT..CORRECTED KSBM TIME
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1156 AM CST SUN JAN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FREEZING RAIN 3 NNW SHEBOYGAN FALLS 43.77N 87.85W
01/09/2022 M0.01 INCH SHEBOYGAN WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON KSBM ASOS ICE SENSOR.
1200 AM FREEZING RAIN 2 W NORTH BAY 42.76N 87.81W
01/09/2022 M0.02 INCH RACINE WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON KRAC ASOS ICE SENSOR.
1200 AM FREEZING RAIN 2 W CUDAHY 42.95N 87.90W
01/09/2022 M0.03 INCH MILWAUKEE WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON ICE SENSOR ON KMKE
ASOS EQUIPMENT.
1200 AM FREEZING RAIN 3 N PLEASANT PRAIRIE 42.60N 87.93W
01/09/2022 M0.05 INCH KENOSHA WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON KENW ASOS ICE SENSOR.
1200 AM FREEZING RAIN 2 NNE MAPLE BLUFF 43.14N 89.35W
01/09/2022 M0.03 INCH DANE WI OFFICIAL NWS OBS
TOTAL ICE ACCRETION ON KMSN ASOS ICE SENSOR.
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:13 AM CST | Gale Warning | MKX | 11 hr | |
| Jan 9, 2:48 AM CST | Heavy Freezing Spray Warning | MKX | 39 hr | |
| Jan 9, 12:06 PM CST | Small Craft Advisory | MKX | 30 hr | |
| Jan 9, 1:59 PM CST | Gale Watch | MKX | 13 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.